Alert archive / Illinois / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 37, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Apr 20, 2000, 5:21 AM CDT for Fulton County, Mason County, Illinois. It was in force for 54 min. 4 reports came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Apr 20, 2000, 5:21 AM CDT (10:21 UTC)
- Expired
- Apr 20, 2000, 6:15 AM CDT
- In force
- 54 min
- Issued by
- NWS Lincoln, IL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Fulton County, IL, Mason County, IL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 20, 5:30 AM CDT | Thunderstorm Wind | Duncan Mills, IL | Thunderstorm winds blew over a semi on Route 24 three miles south of Duncan Mills. Also, in Lewistown numerous large tree limbs were blown down and a power pole was snapped off. |
| Apr 20, 5:30 AM CDT | Thunderstorm Wind 52 E | Countywide, IL | Numerous power lines and trees were blown down countywide. In Mason City, a wall on a large storage building was blown off causing $15,000 to $20,000 in damage. Some homes in the area lost a few sections of siding, a few sheds were demolished, and some trees |
| Apr 20, 5:40 AM CDT | Thunderstorm Wind 70 M | Countywide, IL | Numerous trees, tree limbs, power poles, and power lines were blown down countywide. Also, several sheds were destroyed and a couple of irrigation rigs were blown over. |
| Apr 20, 6:03 AM CDT | Thunderstorm Wind | Chatham, IL | Several trees were blown down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 20, 12:45 AM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
| Apr 20, 4:15 AM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 10.4 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1377 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 334 m²/s²
- 0-3 km storm-relative helicity
- 489 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KILX 201023
SVRSPI
ILC057-125-129-167-201115-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
521 AM CDT THU APR 20 2000
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MASON COUNTY IN CENTRAL ILLINOIS
MENARD COUNTY IN CENTRAL ILLINOIS
SANGAMON COUNTY IN CENTRAL ILLINOIS
FULTON COUNTY IN WEST CENTRAL ILLINOIS
* UNTIL 615 AM CDT
* AT 521 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A LINE OF SEVERE THUNDERSTORMS EXTENDING FROM BEARDSTOWN TO VIRGINIA
TO JACKSONVILLE. THE LINE WAS MOVING NORTHEAST AT 60 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
IPAVA
LEWISTOWN
HAVANA
PLEASANT PLAINS
AUBURN
LOAMI
SPRINGFIELD
PETERSBURG
DAMAGING WINDS IN EXCESS OF 60 MPH WILL ACCOMPANY THIS DANGEROUS
STORM. GO TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. ABANDON CARS AND MOBILE HOMES IF YOU ARE IN THE
WARNED AREA.
REPORT SEVERE WEATHER OR ANY STORM DAMAGE TO THE NEAREST LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. STAY
TUNED FOR LATER STATEMENTS.
LAT...LON 4035 9038 4017 8999 3957 8988 3956 8960
4019 8963 4059 8999
FRIEDERS
NNNNWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 20, 2:40 AM CDT, 2 hours 41 minutes earlier.
Area forecast discussion, Apr 20, 2:40 AM CDT, 2 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 240 AM CDT THU APR 20 2000 AS OF 06Z...SFC LOW NOW CENTERED OVER NRN MO...WEST OF KIRKSVILLE. TRW ACTIVITY...STILL PERSISTING OVER NRN SECTIONS OF CWA...MAINLY WEST OF IL RIVER. FOR REST OF TODAY...AVN STILL HAS BEST HANDLE ON THE SYSTEM...WITH ACTIVITY FIRING ALONG BOUNDARY IN CENTRAL MO...SO LITTLE CHANGE TO CURRENT FORECAST AS EVENT IS IN PROGRESS AT THIS POINT. WILL BUMP TEMPS DOWN SLIGHTLY IN NRN GROUP AS AREA OF TRWS OVER C MO SHOULD MOVE INTO CWA SOON AFTER ZONE ISSUANCE TIME...HELPING TO KEEP TEMPS DOWN A LITTLE. REST OF CWA WILL SEE ACTIVITY MARCH EASTWARD...WILL WAIT TO SEE IF SPC ISSUE A NEW WATCH IN OUR SRN SECTIONS...HOPEFULLY BEFORE THE ZONES ARE ISSUED. WILL KEEP MENTION OF RWS IN FOR TONIGHT...BEFORE ENDING TOWARDS DAYBREAK ON FRIDAY. SHOULD SEE SOME SUN ON FRIDAY...BUT TEMPS WILL BE ON THE COOL SIDE. ...PRELIMINARY CCF FOR COORDINATION ONLY... SPI TB 064/042 055/039 067 68+50 PIA TB 062/040 054/038 066 68+50 DEC TB 064/042 054/038 066 68+50 CMI TB 065/042 053/037 065 68+60 MTO TB 067/042 055/040 067 68+60 LWV TB 075/044 057/040 068 68770 .ILX...] IL...NONE. BYRD
In the hours before
Local storm report, Apr 19, 11:29 PM CDT, 5 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN, IL
1129 PM CDT WED APR 19 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1118 PM HAVANA IL 1.00 INCH HAIL
04/19/00 MASON (ESDA)
BYRDThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 9:06 PM CDT | Severe Thunderstorm Warning | ILX | Cass, Schuyler | 54 min |
| Apr 19, 9:06 PM CDT | Severe Thunderstorm Warning | ILX | Morgan | 54 min |
| Apr 19, 9:39 PM CDT | Severe Thunderstorm Warning | ILX | Fulton | 51 min |
| Apr 19, 10:24 PM CDT | Severe Thunderstorm Warning | ILX | Peoria | 51 min |
| Apr 19, 11:10 PM CDT | Severe Thunderstorm Warning | ILX | Fulton, Mason | 50 min |
| Apr 20, 1:34 AM CDT | Severe Thunderstorm Warning | ILX | Knox | 41 min |
| Apr 20, 2:03 AM CDT | Severe Thunderstorm Warning | ILX | Stark | 42 min |
| Apr 20, 4:49 AM CDT | Severe Thunderstorm Warning | ILX | Cass, Morgan, Schuyler | 56 min |
| Apr 20, 4:49 AM CDT | Severe Thunderstorm Warning | ILX | Scott | 56 min |
| Apr 20, 4:56 AM CDT | Severe Thunderstorm Warning | ILX | Knox | 49 min |
| Apr 20, 5:21 AM CDT | Severe Thunderstorm Warning | ILX | Menard, Sangamon | 54 min |
| Apr 20, 5:33 AM CDT | Severe Thunderstorm Warning | ILX | Stark | 27 min |
| Apr 20, 5:47 AM CDT | Severe Thunderstorm Warning | ILX | Logan, Peoria, Tazewell | 43 min |
| Apr 20, 6:02 AM CDT | Severe Thunderstorm Warning | ILX | Marshall, Woodford | 43 min |
| Apr 20, 6:02 AM CDT | Severe Thunderstorm Warning | ILX | McLean | 43 min |
| Apr 20, 6:13 AM CDT | Severe Thunderstorm Warning | ILX | DeWitt, Macon | 47 min |
| Apr 20, 7:48 AM CDT | Severe Thunderstorm Warning | ILX | Morgan, Sangamon | 42 min |
| Apr 20, 8:27 AM CDT | Severe Thunderstorm Warning | ILX | Sangamon | 48 min |
| Apr 20, 8:31 AM CDT | Severe Thunderstorm Warning | ILX | Logan | 44 min |
| Apr 20, 8:37 AM CDT | Severe Thunderstorm Warning | ILX | DeWitt, McLean | 53 min |
| Apr 20, 9:05 AM CDT | Severe Thunderstorm Warning | ILX | Christian | 40 min |
| Apr 20, 9:06 AM CDT | Tornado Warning | ILX | DeWitt, Logan, Macon | 39 min |
| Apr 20, 9:30 AM CDT | Tornado Warning | ILX | McLean | 60 min |
| Apr 20, 9:33 AM CDT | Tornado Warning | ILX | Piatt | 42 min |
| Apr 20, 9:34 AM CDT | Severe Thunderstorm Warning | ILX | Moultrie, Shelby | 56 min |
| Apr 20, 9:45 AM CDT | Tornado Warning | ILX | DeWitt | 30 min |
| Apr 20, 10:04 AM CDT | Tornado Warning | ILX | Champaign | 56 min |
| Apr 20, 10:23 AM CDT | Tornado Warning | ILX | Moultrie, Shelby | 52 min |
| Apr 20, 10:39 AM CDT | Severe Thunderstorm Warning | ILX | Clay, Effingham | 51 min |
| Apr 20, 10:47 AM CDT | Tornado Warning | ILX | Champaign, Douglas | 58 min |
| Apr 20, 10:51 AM CDT | Tornado Warning | ILX | Coles | 39 min |
| Apr 20, 11:11 AM CDT | Tornado Warning | ILX | Cumberland | 49 min |
| Apr 20, 11:27 AM CDT | Tornado Warning | ILX | Jasper | 48 min |
| Apr 20, 11:40 AM CDT | Tornado Warning | ILX | Clark | 50 min |
| Apr 20, 11:58 AM CDT | Tornado Warning | ILX | Edgar | 32 min |
| Apr 20, 12:37 PM CDT | Severe Thunderstorm Warning | ILX | Lawrence, Richland | 38 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.